Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

March 30, 2021Oktibbeha County, Mississippi

NWS Jackson, MS issued this special weather statement at Mar 30, 2021, 9:20 PM CDT for Oktibbeha County, Mississippi. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2021, 9:20 PM CDT (02:20 UTC)
Expired
Mar 30, 2021, 10:00 PM CDT
In force
40 min
Issued by
NWS Jackson, MS

County Oktibbeha County, MS

The radar

The Columbus AFB radar (KGWX), 81 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 844 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
844 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted.

345 
WWUS84 KJAN 310220
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
920 PM CDT Tue Mar 30 2021
 
MSZ029-030-032-033-310300-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
920 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW...
NORTHWESTERN OKTIBBEHA...EAST CENTRAL WEBSTER AND SOUTHWESTERN CLAY
COUNTIES THROUGH 1000 PM CDT...

At 920 PM CDT, Meteorologists were tracking a strong thunderstorm
over Reform, or 17 miles west of Starkville, moving northeast at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Starkville, Maben, Mathiston, Reform, Pheba and Sherwood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3333 8913 3348 8925 3372 8893 3351 8876
TIME...MOT...LOC 0220Z 237DEG 26KT 3345 8912 

$$

DL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 30, 8:16 PM CDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 30, 8:16 PM CDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
816 PM CDT Tue Mar 30 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
A mix of VFR and MVFR flight categories are ongoing this evening
thanks to rain and storms around. These could affect TAF sites and
bring heavy downpours and gusty winds. More storms will drop south
through the night into tomorrow morning as a cold front moves
through the region. Continued MVFR to IFR flight categories will
occur with this activity tonight into tomorrow before finally
clearing back to VFR from northwest to southeast through the
afternoon. Winds will be gusty behind the front out of the north
with sustained 15-20kts and gusts to 30kts. /28/

&&

.DISCUSSION...
Tonight and Wednesday: Afternoon visible and water vapor
satellite imagery shows increasing cloud cover and moisture moving
in from the west. At the surface, winds have become southerly and
boundary layer modification has been ongoing with dewpoints
rising through the 50s F this morning and into the 60s F this
afternoon. This is in response to an approaching longwave trough
axis and associated surface warm front. Scattered showers and a
few thunderstorms are likely this afternoon along and near the
warm front as significant warm air advection contributes to lift
alongside modest diurnal destabilization. As the trough nears
tonight, a cold front will be pushed through the area from north
to south. While limited instability and relatively disorganized
lower level winds will limit the threat, a marginal risk does
exist this evening and tonight for a few isolated storms near and
along the front. Adequate deep layer shear and sufficient boundary
layer moisture should allow for modest thunderstorm development
and for this reason, marginally severe hail (to 1") and gusty
winds (to 60 mph) will be possible. The threat for a tornado is
low, but not zero tonight. Storms will generally stay along and
north of the I-20 corridor. Lows tonight will have a bit higher
gradient from north to south than typical, with mid 50s F behind
the front in northern Mississippi and Arkansas to upper 60s in
southeast Mississippi.

Wednesday morning, the front will be moving to near the I-20 and the
marginal threat for strong the severe storms will be confined to
central and southern Mississippi as well as eastern Louisiana.
Similar threats will exist as during the night tonight, with the
highest probability for a severe storm occuring coincident with
maximum diurnal boundary layer heating during the afternoon and
early evening. In far southeastern Mississippi, instability may be a
bit higher than elsewhere with MUCAPE possibly reaching 2,000 j/kg.
This could allow for a bit more robust thunderstorm development and
a somewhat higher risk for damaging wind gusts. For this reason, a
slight risk area has been introduced for the Pine Belt. By
Wednesday evening, the front will be moving into southeastern
Mississippi with significant drying and cooling expected behind as
the threat for storms ends. Along and behind the front, gusty
winds are likely. Nonthunderstorm wind gusts may reach 35-45 mph
in the Mississippi River Delta areas with gusts 30-40 mph
elsewhere. A few trees and limbs may fall and travel may become
difficult for high profile vehicles. A few powerlines may become
downed but widespread impacts to power infrastructure is not
expected. Highs Wednesday will be cool in the north behind the
cold front, low to middle 60s F. South of the front, temperatures
will rise prior to frontal passage into the upper 70s F. /86/

Wednesday night through Monday: Leftover showers in the southeast
during the early evening Wednesday night will be replaced by
overnight cold advection as the tight pressure gradient maintains
surface winds. Much drier air will be ushered into the area as
dewpoints drop into the upper 20s and lower 30s. Winds will
gradually diminish from the west during the afternoon as the high
pressure axis settles over the area.

Clear skies, dry air and calming winds will lead to ideal
radiational cooling conditions Thursday night. With such dry air,
temperatures will quickly fall, settling in the upper 20s and 30s
after midnight. With the temperatures and resulting widespread
frost, significant damage to tender new growing season vegetation
may occur. Frost may be possible over northeast portions again
Friday night, but returning southerly flow will limit the overall
potential.

Southerly flow will increase Saturday into Monday as a weakening mid
level shortwave approaches the area. Not looking for any
precipitation, but maximums will climb into the 70s and minimums
will moderate into the 50s./GG/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       65  71  36  58 /  83  97   5   0
Meridian      66  74  35  59 /  68  99  15   0
Vicksburg     65  71  37  60 /  88  97   2   0
Hattiesburg   68  79  38  61 /  36  99  17   0
Natchez       67  74  38  59 /  58  94   3   0
Greenville    50  63  37  56 /  87  87   3   0
Greenwood     57  66  35  56 /  92  92   3   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

28
Hazardous weather outlook, Mar 30, 3:48 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
348 PM CDT Tue Mar 30 2021

ARZ074-LAZ007-MSZ026-312100-
Ashley-Morehouse-Grenada-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and north central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

ARZ075-MSZ018-019-025-034-312100-
Chicot-Bolivar-Sunflower-Leflore-Washington-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of southeast
Arkansas, north central Mississippi, and northwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight.

LAZ015-MSZ027>033-036>038-043-044-312100-
Richland-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-
Oktibbeha-Holmes-Attala-Winston-Madison MS-Leake-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, east central Mississippi, north
central Mississippi, and northeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Wednesday morning

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Wednesday.

LAZ008-009-016-023-MSZ035-040>042-047-312100-
West Carroll-East Carroll-Madison LA-Franklin LA-Humphreys-
Issaquena-Sharkey-Yazoo-Warren-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of northeast
Louisiana, central Mississippi, and west central Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Tonight through Wednesday afternoon

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region tonight
through Wednesday.

MSZ039-045-046-048>050-054-055-061>064-072>074-312100-
Noxubee-Neshoba-Kemper-Hinds-Rankin-Scott-Copiah-Simpson-
Franklin MS-Lincoln-Lawrence-Jefferson Davis-Marion-Lamar-Forrest-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and south central
Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

MSZ051-052-056>058-065-066-312100-
Newton-Lauderdale-Smith-Jasper-Clarke-Covington-Jones-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Slight
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Limited
TIMING...Wednesday

Severe thunderstorms are possible. Some thunderstorms could
produce damaging winds to 60 mph and hail at least to the size of
quarters. A tornado cannot be ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

Weak trees and limbs may break and fall due to sustained winds up
to 25 mph and wind gusts around 35 mph. High profile vehicles
could also be affected.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

LAZ024>026-MSZ053-059-060-312100-
Catahoula-Tensas-Concordia-Claiborne-Jefferson-Adams-
348 PM CDT Tue Mar 30 2021

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Wednesday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Wednesday

NON-THUNDERSTORM WINDS
THREAT...Elevated
TIMING...Wednesday

Isolated severe thunderstorms are possible. Some thunderstorms
could produce damaging wind gusts and hail. A tornado cannot be
ruled out.

(https://www.weather.gov/images/jan/graphicast/1.png)

A few downed trees and power lines are possible due to sustained
winds ranging from 25 to 35 mph and potential for wind gusts 35-
40 mph. Travel will also be difficult for those in high profile
vehicles.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday night through Monday

Low temperatures below freezing for a few hours will lead to
widespread frost over much of the area Thursday night into Friday
morning. This will pose a significant threat to tender vegetation
now that the growing season has begun.

(https://www.weather.gov/images/jan/graphicast/3.png)
.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Wednesday.

86

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*NON-THUNDERSTORM WINDS*
Significant...Scattered downed trees and power lines are likely
 due to sustained winds over 35 mph and potential wind gusts
 greater than 50 mph.
Elevated...A few downed trees and power lines are possible due
 to sustained winds ranging from 25 to 35 mph and potential for
 wind gusts over 40 mph. Travel will also be difficult for those
 in high profile vehicles.
Limited...Weak trees and limbs may break and fall due to
 sustained winds up to 25 mph and wind gusts around 35 mph.
 High profile vehicles could also be affected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Mar 30, 5:48 PM CDT, 3 hours 32 minutes before
Special Weather Statement
National Weather Service Jackson MS
548 PM CDT Tue Mar 30 2021

MSZ065-066-073-074-302330-
Jones MS-Covington MS-Lamar MS-Forrest MS-
548 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FORREST...
SOUTHEASTERN COVINGTON...NORTH CENTRAL LAMAR AND SOUTHWESTERN JONES
COUNTIES THROUGH 630 PM CDT...

At 548 PM CDT, Meteorologists were tracking a strong thunderstorm
near Sumrall, or 8 miles northwest of West Hattiesburg, moving
northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sanford around 610 PM CDT.
  Moselle around 620 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3137 8956 3163 8946 3154 8922 3134 8946
TIME...MOT...LOC 2248Z 209DEG 20KT 3139 8949

DL
Special weather statement, Mar 30, 6:42 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Jackson MS
642 PM CDT Tue Mar 30 2021

MSZ054-310030-
Copiah MS-
642 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COPIAH COUNTY
THROUGH 730 PM CDT...

At 642 PM CDT, Meteorologists were tracking a strong thunderstorm
over Glancy, or near Hazlehurst, moving northeast at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

This strong thunderstorm will be near...
  Hazlehurst around 655 PM CDT.
  Gallman around 705 PM CDT.
  Crystal Springs around 710 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3182 9055 3205 9040 3205 9037 3196 9020
      3178 9049
TIME...MOT...LOC 2342Z 221DEG 21KT 3183 9048

DL
Local storm report, Mar 30, 7:18 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT TUE MAR 30 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TORNADO          2 SSW SANFORD           31.46N 89.44W
03/30/2021                   COVINGTON          MS   BROADCAST MEDIA

            BROADCAST MEDIA SHARED VIDEO OF A POSSIBLE
            TORNADO IN SOUTHERN COVINGTON COUNTY.

&&

JC
Special weather statement, Mar 30, 7:30 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Jackson MS
730 PM CDT Tue Mar 30 2021

MSZ049-055-310115-
Rankin MS-Simpson MS-
730 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL RANKIN AND
NORTHWESTERN SIMPSON COUNTIES UNTIL 815 PM CDT...

At 730 PM CDT, Meteorologists were tracking a strong thunderstorm
near Hopewell, or 8 miles east of Crystal Springs, moving northeast
at 20 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Whites around 745 PM CDT.
  Florence around 805 PM CDT.
  Star around 810 PM CDT.

Other locations impacted by this storm include Braxton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3197 9021 3199 9021 3199 9022 3201 9023
      3202 9022 3202 9023 3203 9025 3204 9023
      3206 9023 3219 9010 3202 8997 3195 9019
TIME...MOT...LOC 0030Z 235DEG 16KT 3200 9022

DL
Special weather statement, Mar 30, 9:07 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
907 PM CDT Tue Mar 30 2021

MSZ025-035-310245-
Humphreys MS-Leflore MS-
907 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LEFLORE AND
NORTHERN HUMPHREYS COUNTIES THROUGH 945 PM CDT...

At 906 PM CDT, Meteorologists were tracking a strong thunderstorm
near Murphy, or 9 miles west of Belzoni, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Belzoni, Isola and Swiftown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3322 9033 3319 9033 3312 9069 3314 9069
      3320 9068 3321 9070 3323 9070 3327 9061
      3327 9056 3329 9056 3333 9048 3333 9045
      3334 9045 3336 9041
TIME...MOT...LOC 0206Z 248DEG 23KT 3318 9065

DL
Special weather statement, Mar 30, 9:20 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
920 PM CDT Tue Mar 30 2021

MSZ029-030-032-033-310300-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
920 PM CDT Tue Mar 30 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW...
NORTHWESTERN OKTIBBEHA...EAST CENTRAL WEBSTER AND SOUTHWESTERN CLAY
COUNTIES THROUGH 1000 PM CDT...

At 920 PM CDT, Meteorologists were tracking a strong thunderstorm
over Reform, or 17 miles west of Starkville, moving northeast at 30
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Starkville, Maben, Mathiston, Reform, Pheba and Sherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3333 8913 3348 8925 3372 8893 3351 8876
TIME...MOT...LOC 0220Z 237DEG 26KT 3345 8912

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:16 PM CDTTornado WarningJANIssaquena47 min
Mar 30, 7:30 PM CDTSpecial Weather StatementJANSimpson45 min
Mar 30, 7:47 PM CDTSevere Thunderstorm WarningJANRankin, Simpson33 min
Mar 30, 7:50 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Washington55 min
Mar 30, 9:07 PM CDTSpecial Weather StatementJANHumphreys38 min
Mar 30, 9:57 PM CDTSpecial Weather StatementJANCarroll48 min
Mar 30, 10:58 PM CDTSpecial Weather StatementJANMontgomery62 min
Mar 30, 11:06 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Montgomery, Webster39 min
Mar 31, 2:57 AM CDTWind AdvisoryJANAdams, Bolivar, Carroll, Claiborne, Copiah, Franklin and 16 more17 hr
Mar 31, 3:12 AM CDTSpecial Weather StatementJANCoahoma18 min
Mar 31, 3:48 AM CDTSpecial Weather StatementJANBolivar42 min
Mar 31, 4:06 AM CDTSpecial Weather StatementJANBolivar24 min
Mar 31, 4:09 AM CDTSpecial Weather StatementJANSunflower36 min
Mar 31, 4:32 AM CDTSpecial Weather StatementJANSunflower28 min
Mar 31, 4:45 AM CDTSpecial Weather StatementJANSunflower30 min
Mar 31, 4:46 AM CDTSpecial Weather StatementJANGrenada29 min
Mar 31, 7:14 AM CDTSpecial Weather StatementJANChoctaw31 min
Mar 31, 7:18 AM CDTSpecial Weather StatementJANYazoo27 min
Mar 31, 7:43 AM CDTSpecial Weather StatementJANAttala47 min
Mar 31, 8:10 AM CDTSpecial Weather StatementJANMadison35 min
Mar 31, 8:27 AM CDTSpecial Weather StatementJANMadison33 min
Mar 31, 8:39 AM CDTSpecial Weather StatementJANLeake, Neshoba51 min
Mar 31, 9:12 AM CDTRiver Flood WarningJANClay4 days
Mar 31, 9:40 AM CDTSpecial Weather StatementJANKemper50 min
Mar 31, 10:34 AM CDTSpecial Weather StatementJANMadison26 min
Mar 31, 10:34 AM CDTSpecial Weather StatementJANKemper41 min
Mar 31, 10:35 AM CDTSpecial Weather StatementJANNewton, Scott40 min
Mar 31, 10:40 AM CDTRiver Flood WarningJANJones22 hr
Mar 31, 10:41 AM CDTRiver Flood WarningJANCarroll, Leflore49 hr
Mar 31, 10:49 AM CDTSevere Thunderstorm WarningJANKemper, Lauderdale26 min
Mar 31, 10:55 AM CDTSpecial Weather StatementJANScott50 min
Mar 31, 11:00 AM CDTSpecial Weather StatementJANLauderdale60 min
Mar 31, 11:11 AM CDTSpecial Weather StatementJANRankin, Simpson64 min
Mar 31, 11:15 AM CDTSevere Thunderstorm WarningJANLauderdale, Newton30 min
Mar 31, 11:29 AM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith61 min
Mar 31, 11:33 AM CDTSpecial Weather StatementJANSmith42 min
Mar 31, 12:02 PM CDTSpecial Weather StatementJANJasper43 min
Mar 31, 12:13 PM CDTSevere Thunderstorm WarningJANJasper, Jones47 min
Mar 31, 12:31 PM CDTSpecial Weather StatementJANClarke44 min
Mar 31, 12:57 PM CDTSevere Thunderstorm WarningJANClarke22 min
Mar 31, 1:14 PM CDTSpecial Weather StatementJANJones31 min
Mar 31, 2:03 PM CDTSpecial Weather StatementJANForrest27 min
Mar 31, 2:26 PM CDTFreeze WatchJANAttala, Bolivar, Carroll, Choctaw, Clarke, Clay and 15 more20 hr
Mar 30, 7:00 PM CDTSevere Thunderstorm WarningJANEast Carroll, West Carroll60 min
Mar 30, 9:16 PM CDTTornado WarningJANMorehouse44 min
Mar 31, 7:48 AM CDTSpecial Weather StatementJANWest Carroll27 min
Mar 30, 10:04 PM CDTSpecial Weather StatementJANAshley41 min
Mar 31, 3:34 AM CDTSpecial Weather StatementJANChicot26 min
Mar 31, 4:03 AM CDTSpecial Weather StatementJANChicot57 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.